(Almost) Happy New Year – I hope it’s a happy new year! I remember where I was last year at this time and it looks nothing like where I am now. Everything is different – work, home, health. Crazy.
Had a big scare – BIG – this week. I had a visiting nurse for chemo – she was very nice. She gave me chemo, put on my pump, taped me up, the works. The next morning I took a shower and got dressed. When I got dressed, a massive amount of liquid leaked directly over the spot where my pump is attached to my chest through a needle and tubing – that’s where all the chemo flows. My t-shirt was soaked and it went through my sweatshirt. I had been warned that chemo spills occur and they are very dangerous to me and everyone around me. I was given a spill kit to handle a spill if it occurred. So, I thought the leak was chemo. PANIC. Seriously, total panic.
Turns out the visiting nurse did not tape me up correctly. I’m usually bandaged up far and wide and hadn’t noticed that, this time, I just had a few strips of adhesive holding the plastic over the needle. So, the area where the pump/needle attaches to me got filled with water from the shower and then came out when I put on my t-shirt.
I’ve been working on my project. I need to finish it and then I can relax. I still have a long way to go. It will be my last project and also my biggest. It’s strange to have finally come to that place. I’ll start working on something new when I’m done – I already have something in mind – but it will be small, a passion project, joyful. I’m looking forward to it …
This week has been kind of tough. I was dealing with chemo – even without the strong drugs, my body has a hard time. And it was my mom’s birthday. I made vanilla cupcakes with chocolate frosting sprinkled with brightly colored pareils. All I could think about was wanting to be here next year to make her more cupcakes and celebrate again. It’s very hard to live in the moment given my circumstances.
I baked yesterday – made mini pumpkin muffins – came out very good.
Today, I’m going to deal with all the paperwork that piled up from the move – a box full – nightmare. It’s probably going to take me a few days to sort and scan it and I want it done before New Years so I can start the year fresh.
Fresh! I like the sound of that. A new year …
I celebrated New Years once at a party when I was in my early 20’s – awful, awful night – freezing cold – freezing!!! – so awful, I never wanted to go out for New Years again and I never did except once when I was in my late 20’s. I was in Brazil (Bahia) and was invited by an Australian to join some Brazilian women and a couple from England. I bought a white shift dress (it’s customary to wear white there on New Years), danced the lambada on the beach (for about 5 minutes until my new Brazilian girlfriends rescued me – they were tough!), watched the revelers put white flowers in the sea for Yemanja, danced to the beat of drums under palms with my new girlfriends before dawn, drove everyone back to the hotel (I appointed myself designated driver – they were grateful and impressed I could drive stick – I was thankful I knew how), and watched the sun come up poolside. That was a great night. Very, very happy.
One last thing – remember the antibiotics I was given last week? I’m still on them. They are a disaster. They have to be taken every six hours and I cannot do it. The steroids give me insomnia – I was up at 1 a.m. two nights in a row – so my sleep pattern is all screwed up. I’m awake and then I pass out – poof – just like that – dead asleep for hours – miss my medication – then have to take it – and on and on. This is no joke because antibiotics need to be taken on time as far as I know. The next time a doctor gives me medication in 6 hour doses, I will have only one thing to say: No thank you. (Getting a hot flash now … lousy chemo side effect …).
OK. Going to have a coffee and a sweet bite (maybe one of my mini muffins) and attack the mountain of paper!
See you later –
P.S. I forgot to tell you what happened when I went for chemo. I keep having a bad reaction and was told that it occurs when two drugs (one is dexamethasone) mix. They have to stop the drugs for about 5-6 minutes during which I recover and then they re-start them. Well, I had the reaction again and was told it’s not because the drugs get mixed. It’s because they need to be given (for my body) more slowly. Hopefully, it won’t happen again.